‘Legal Highs’ or ‘New Psychoactive Substances’

Tell someone about thisShare on FacebookTweet about this on TwitterShare on TumblrShare on Google+Share on LinkedInEmail this to someone

You may have heard of ‘Legal highs’ or to give them their proper title ‘New Psychoactive Substances’.

We all know that growing up and the transition into adult life has an element of risk and risk-taking for our children and young people and for some this may involve the taking of legal highs.

The taking of a legal high present’s danger to our children and young people.

Legal Highs can have dangerous side effects and devastating consequences.

“Drugs have a big effect on people’s health and wellbeing and we would strongly advise not to take any illegal drugs or ‘legal highs’ as they all come with great risk.

Everyone needs to remember that NPS are not quality controlled and are therefore not safe”.

Dr Muna Abdel Aziz, Director of Public Health, Families and Wellbeing, Warrington Borough Council.

 

Signs and symptoms:

  • Profuse sweating
  • Racing heart beat
  • Extreme muscle tension
  • Delirious ranting
  • Very high body temperature

If any person is showing signs of these symptoms it’s essential to dial 999, put the casualty in the recovery position and ask for immediate medical assistance.

If you’re concerned about your drug and alcohol use or that or someone you know please contact CRI Pathways to Recovery for free and confidential advice or information on 01925 415176, out of hours helpline: 07919558644 or visit www.warrington.gov.uk/publichealth

The Home Office has published a very useful resource pack for informal educators and practitioners.

This resource pack includes:

  • Facts and information about NPS
  • Case studies on working with young people who use NPS
  • Resources to help start conversations about NPS with young people
  • References for further help and information

For more information on this resource please visit: www.gov.uk